Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 41, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Sep 24, 2008, 10:04 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 10:04 PM CDT (03:04 UTC)
- Expired
- Sep 25, 2008, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS74 KMOB 250304 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1004 PM CDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THURSDAY... .A HIGH PRESSURE RIDGE TO THE NORTH OF THE MARINE AREA AND A DEVELOPING LOW PRESSURE CENTER OFF THE CAROLINA COAST IS COMBINING WITH DRAINAGE EFFECTS TO BRING STRONG NORTHEASTERLY WINDS OVER THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THESE FEATURES WILL ACT TONIGHT TO INCREASE WIND SPEED AND SEA STATE WHICH WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. GMZ650-655-670-675-251115- /O.NEW.KMOB.SC.Y.0041.080925T0304Z-080925T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1004 PM CDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THURSDAY. .A HIGH PRESSURE RIDGE TO THE NORTH OF THE MARINE AREA AND A DEVELOPING LOW PRESSURE CENTER OFF THE CAROLINA COAST IS COMBINING WITH DRAINAGE EFFECTS TO BRING STRONG NORTHEASTERLY WINDS OVER THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THESE FEATURES WILL ACT TONIGHT TO INCREASE WIND SPEED AND SEA STATE WHICH WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
100 WHUS74 KMOB 250839 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 339 AM CDT THU SEP 25 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... .A LOW PRESSURE SYSTEM OFF THE CAROLINA COAST WILL MOVE WESTWARD INTO THE CAROLINAS ON FRIDAY WHILE A RIDGE OF HIGH PRESSURE WEAKENS OVER THE SOUTHEAST STATES. STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL SUBSIDE SOMEWHAT THIS MORNING THEN SUBSIDE TO A LIGHT OFFSHORE FLOW TONIGHT INTO FRIDAY. GMZ650-655-670-675-251645- /O.CON.KMOB.SC.Y.0041.000000T0000Z-080925T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 339 AM CDT THU SEP 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. NORTHEAST WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS LATER THIS MORNING BUT STILL HAVE FREQUENT GUSTS NEAR 25 KNOTS. THE OFFSHORE FLOW WILL SUBSIDE TO AROUND 15 KNOTS BY EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
893 WHUS74 KMOB 251525 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1025 AM CDT THU SEP 25 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... .A LOW PRESSURE SYSTEM OFF THE CAROLINA COAST WILL MOVE WESTWARD INTO THE CAROLINAS ON FRIDAY WHILE A RIDGE OF HIGH PRESSURE WEAKENS OVER THE SOUTHEAST STATES. STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL SUBSIDE SOMEWHAT THIS MORNING THEN SUBSIDE TO A LIGHT OFFSHORE FLOW TONIGHT INTO FRIDAY. GMZ650-655-670-675-251800- /O.CON.KMOB.SC.Y.0041.000000T0000Z-080925T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1025 AM CDT THU SEP 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. NORTHEAST WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS LATER THIS MORNING BUT STILL HAVE FREQUENT GUSTS NEAR 25 KNOTS. THE OFFSHORE FLOW WILL SUBSIDE TO AROUND 15 KNOTS BY EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 3:50 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Sep 24, 3:50 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION TO REMOVE SCA
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED SEP 24 2008
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...RATHER QUIET AND
TRANQUIL FALL LIKE WEATHER PATTERN WILL PERSIST OVER THE FCST AREA
FOR THE NEXT SEVERAL DAYS AS HIGH PRESSURE REMAINS IN PLACE JUST TO
OUR WEST. THIS HIGH PRESSURE...AND A LOW PRESSURE AREA JUST OFF THE
SOUTHEAST ATLANTIC COAST...WILL MAINTAIN A DRY GENERALLY NORTH WIND
FLOW OVER THE AREA THROUGH LATE WEEK. WITH THIS DRY AIRMASS AND WITH
GENERALLY CLEAR SKIES THROUGH THE PERIOD...OVERNIGHT MIN TEMPS WILL
BE ANYWHERE FROM 5 TO 10 DEGREES COOLER THAN NORMAL FOR THIS TIME OF
THE YEAR OVER INTERIOR ZONES...BUT CLOSER TO NORMAL ALONG THE
IMMEDIATE COAST. LOW TO MID 50S WILL BE COMMON TONIGHT AND THURSDAY
NIGHT OVER INLAND ZONES...WITH EVEN A FEW UPPER 40S POSSIBLE IN A
FEW OF THE NORMALLY COLDER LOCATIONS. MIDDLE 50S EXPECTED FOR MIN
TEMPS BY FRIDAY NIGHT. DAYTIME MAX TEMPS SHOULD BE NEAR THE NORMALS
OF LOW/MID 80S. 12/DS
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...NO CHANGES MADE TO THE
EXTENDED PACKAGE THIS AFTERNOON. RAIN CHANCES REMAIN SLIM TO NONE
THROUGH MOST OF THE WEEKEND AND INTO THE EARLY PART OF NEXT
WEEK...THEN CREEP UP TO SLIGHT CHANCE POPS BY TUESDAY AND WEDNESDAY
OF NEXT WEEK. TEMPS ARE EXPECTED TO MODERATE SLIGHTLY...APPROACHING
NORMAL LEVELS WITH HIGHS IN THE LOW/MID 80S AND LOWS IN THE LOW/MID
60S MONDAY THROUGH WEDNESDAY. 12/DS
&&
.MARINE....MODERATE NORTHEASTERLY FLOW WILL LAST INTO THURSDAY AS A
SYSTEM DEVELOPS OFF THE CAROLINA COAST. HAVE SOME CONCERN THAT WINDS
MAY BUMP BACK INTO SCA LEVELS OVERNIGHT...THOUGH CONSENSUS KEEPS
WINDS/SEAS JUST BELOW. AS THE EAST COAST SYSTEM MOVES INLAND OVER
THE CAROLINAS...FLOW OVER THE MARINE AREA WILL TRANSITION TO
NORTHERLY BY LATE THURSDAY...THEN NORTHEASTERLY BY FRIDAY
NIGHT...WITH MAGNITUDES WEAKENING AS THE SYSTEM LOSES STEAM DURING
WITH ITS INLAND PROGRESSION. LIGHT...GENERALLY OFFSHORE FLOW WILL
CONTINUE INTO SUNDAY NIGHT. GUIDANCE IS ADVERTISING A SYSTEM
DEVELOPING OVER THE GULF MONDAY INTO TUESDAY...WITH NORTHEAST TO
EASTERLY FLOW INCREASING. 16/SM
&&
.FIRE WEATHER...THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THE
WESTERN FLORIDA PANHANDLE ON THURSDAY AFTERNOON HAS BEEN UPGRADED TO
A RED FLAG WARNING...WHICH IS NOW IN EFFECT FROM 12 PM TO 7 PM CDT
THURSDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE LIKELIHOOD OF
LONG DURATION LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 25 TO 30
PERCENT. A MUCH DRIER AIRMASS WILL CONTINUE TO FILTER INTO THE
CENTRAL GULF COAST REGION ON BOTH THURSDAY AND FRIDAY AS HIGH
PRESSURE BUILDS JUST WEST OF THE AREA AND LOW PRESSURE APPROACHES
THE SOUTHEAST ATLANTIC COAST. A FIRE WEATHER WATCH MAY BE REQUIRED
FOR THE WESTERN FLORIDA PANHANDLE ON FRIDAY. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 55 84 56 85 / 05 00 05 05
PENSACOLA 58 84 60 85 / 00 00 05 05
DESTIN 61 82 62 85 / 00 00 05 05
EVERGREEN 49 81 50 83 / 00 00 05 05
WAYNESBORO 50 83 50 84 / 00 00 05 05
CAMDEN 51 83 53 83 / 00 00 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 24, 4:20 AM CDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 420 AM CDT WED SEP 24 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 420 AM CDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. NORTHEAST WINDS NEAR 20 KNOTS OVER THE GULF COASTAL WATERS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL WINDS SUBSIDE LATER THIS MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS OVER MUCH OF THE GULF COASTAL WATERS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING THURSDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:51 AM CDT | Fire Weather Watch | MOB | Walton | 11 hr |
| Sep 25, 2:38 PM CDT | Red Flag Warning | MOB | Walton | 28 hr |
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.